Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Does anyone else have hypothyroidism? I have a question for you if you're on medicine for it.

I am on medicine for it, and it's suppose to make you feel more energetic, and help with the lethargy, but I've noticed here lately that I get really tired after I take it. I am beginning to think the medicine is causing it because it's only after I take it, and I feel fine before. Have you experienced this?

Answer Question
 
Anonymous

Asked by Anonymous at 2:54 PM on Apr. 11, 2009 in Just for Fun

Answers (6)
  • I'm on synthroid. I haven't had the problems you are talking about, but maybe your levels aren't normal, the dose may be wrong. The med may be wrong. I've been on it for 12 years. This is something you need to have checked regularly. Go to the doc, this needs to be checked. Let me know what they say.
    Buffie95

    Answer by Buffie95 at 3:03 PM on Apr. 11, 2009

  • I'm on Synthroid also, and no I have never had that happen. I always know when my levels are off because I am tired all the time, but then when it gets adjusted again I am fine. My levels seem to fluctuate a little. How long have you been on it? I have been taking it for over 3 years.
    onlymikesstacia

    Answer by onlymikesstacia at 3:09 PM on Apr. 11, 2009

  • It might be time for your meds to be changed. I don't have a thyroid disorder exactly, I don't have a thyroid at all (I am a thyroid cancer survivor and have been thyroidless for 4 years). I take .137mg of Levoxyl. If anything is off (I don't eat right, my sleep schedule gets knocked out of whack, I am running around more than usual) I can feel it. Normally though everything runs smoothly. When I have felt long term effects I have mentioned it to my endo and usually, blood work has come back showing my meds needed to be changed a smidge. If the blood work comes back okay then I evaluate my diet, sleep and activity levels and modify them and it helps. Are you seeing a regular doc or are you seeing an endocrinologist? A good endo will do regular blood work and stay on top of things.

    tracylynnr67

    Answer by tracylynnr67 at 3:41 PM on Apr. 11, 2009

  • I was on synthroid and my TSH kept staying low and my dose had to be lowered because I was getting too much. I felt worse being on synthroid than off it. Finally, at my last visit, I was down to .88, my TSH was low and the provider contemplated taking me off of it, but she instead sought a different opinion who told her to up it. I took it on the upped dose and felt like crap so I stopped taking it. I have never felt better..I am losing weight finally, my face is no longer bloated, I no longer have diarrhea or heart palpitations. I am also not a walking zombie.I am waiting to transfer out of this area to see someone different, preferably an endocrinologist. If my labs are off and I start to feel bad, I will go back on the synthroid. If my next blood test is normal, then I am staying off of it.
    Anonymous

    Answer by Anonymous at 4:57 PM on Apr. 11, 2009

  • OP here. I'm on the generic Synthroid, and they have me taking 100mg.
    Anonymous

    Answer by Anonymous at 6:43 PM on Apr. 11, 2009

  • I see it has been a while since this was posted but I hope you are still on CM. I started taking Synthroid and it made me so sleepy too! It is odd since most people get such energy from it. I quit taking it and felt better. But my dr says I need to be on something so today I got some Levoxyl. I am going to take it in the morning and I pray I feel better. A normal level is a 3 and I am a 4.75 so I am only slightly out of the normal range. She is starting me off on 25mcg of the Levoxyl but she started me on 100mcg of the Synthroid so I hope the lower dose will help. I am going to force myself to stay on it for two months so I can have my blood rechecked and see where my levels are. I pray you have found a way to treat yours successfully and I hope I see a difference soon. Please message me if you can. Thanks!
    CourtneyQualls

    Answer by CourtneyQualls at 4:12 PM on Mar. 16, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN